Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 44, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 15, 2015, 2:04 PM MST for Coconino County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2015, 2:04 PM MST (21:04 UTC)
- Expired
- Sep 15, 2015, 8:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 125 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
565
WGUS55 KFGZ 152104
FFWFGZ
AZC005-160300-
/O.NEW.KFGZ.FF.W.0044.150915T2104Z-150916T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
204 PM MST TUE SEP 15 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 800 PM MST
* AT 201 PM MST...A RIVER GUAGE ALONG THE PARIA RIVER IN SOUTHERN
UTAH INDICATED A SIGNIFICANT RISE EARLY THIS AFTERNOON. FLOOD
WATERS WILL MOVE SOUTHWARD THROUGH THE PARIA RIVER THROUGH THIS
EVENING.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PARIA RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3696 11167 3688 11157 3685 11162 3692 11174
3700 11193 3700 11175
$$
JJ1 follow-up statement
678
WGUS75 KFGZ 152234
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
334 PM MST TUE SEP 15 2015
AZC005-160300-
/O.CON.KFGZ.FF.W.0044.000000T0000Z-150916T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
334 PM MST TUE SEP 15 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR
NORTHERN COCONINO COUNTY...
AT 327 PM MST...THE PARIA RIVER STREAM GAUGE IN UTAH REACHED A PEAK
FLOW OF 3100 CUBIC FEET PER SECOND AT NOON MST. THIS PEAK FLOW IS
RAPIDLY TRAVELING DOWN THE PARIA RIVER CANYON AND WILL REACH LEES
FERRY SHORTLY.
FLASH FLOODING IS IMMINENT...TAKE IMMEDIATE PRECAUTION AND MOVE TO
HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3696 11167 3688 11157 3685 11162 3692 11174
3700 11193 3700 11175
$$
RBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 8:36 AM MST, 5 hours 28 minutes earlier.
Area forecast discussion, Sep 15, 8:36 AM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ ISSUED BY NATIONAL WEATHER SERVICE LAS VEGAS NV 836 AM MST TUE SEP 15 2015 .SYNOPSIS...LOW LEVEL MOISTURE WILL LINGER OVER NORTHERN ARIZONA THROUGH THIS EVENING. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS CENTRAL AND WESTERN ARIZONA THROUGH THIS EVENING. A CHANCE OF STORMS WILL CONTINUE IN NORTHWEST ARIZONA THROUGH WEDNESDAY. DRY WEATHER IS FORECAST FROM WEDNESDAY NIGHT THROUGH EARLY SATURDAY. A SLIGHT CHANCE OF AFTERNOON STORMS RETURNS TO SOUTHERN APACHE COUNTY FOR THE WEEKEND. && .UPDATE...MADE SOME MINOR TWEAKS TO THE FORECAST THROUGH 18Z TO ACCOUNT FOR SOME SHOWERS MOVING NORTHEAST BETWEEN CORDES AND FLAGSTAFF AS WELL AS BETWEEN FLORENCE JUNCTION AND FOREST LAKES. THESE SHOULD TRANSLATE EAST THROUGH LATE THIS MORNING. STORM MOTION IS QUITE RAPID AND VERTICAL DEVELOPMENT HAS BEEN RATHER STUNTED...THEREFORE SIGNIFICANT IMPACTS ARE UNLIKELY OUTSIDE OF TRAINING STORMS. WILL CONTINUE TO MONITOR AND MAKE ADDITIONAL UPDATES AS NECESSARY. && .PREV DISCUSSION /345 AM MST/...WE DID HAVE A SHORTWAVE MOVE THROUGH SWRN UTAH MONDAY EVENING WHICH PRODUCED SCATTERED STORM ACROSS COCONINO AND NRN NAVAJO COUNTIES. FOR TODAY...WE HAVE OFFSETTING FACTORS IN THUNDERSTORM DEVELOPMENT. ON THE PLUS SIDE SFC DEWPOINTS REMAIN IN THE 50S EARLY THIS MORNING ACROSS NORTHERN ARIZONA...SKIES ARE CLEARING...(ALTHOUGH SOME LOW STRATUS ALONG THE MOGOLLON RIM AND KAIBAB PLATEAU)...JET MAX OVERHEAD. ON THE NEGATIVE SIDE...FORECAST SOUNDING SUGGEST DRIER AND MORE STABLE AIR TO SPREAD FROM SW TO NORTHEAST THROUGH THE DAY. THUS SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM KAYENTA TO PRESCOTT...AND ACROSS SOUTHERN APACHE COUNTY AS DEEP MONSOON MOISTURE IS SLOW TO EXIT. STORM COVERAGE SHOULD DECREASE BY THIS EVENING. ON WEDNESDAY ANOTHER SHORTWAVE TO MOVE THROUGH THE GREAT BASIN WHICH SHOULD PROVIDE SOME WEAK LIFT ACROSS NW ARIZONA AND A CHANCE OF TSTORMS NORTH OF THE KAYENTA TO PRESCOTT LINE. ELSEWHERE JUST A SLIGHT CHANCE OF MAINLY AFTERNOON STORMS. STILL LOOKING AT SOUTHWEST WIND GUSTS FROM 25-35 MPH TUES AND WEDS AFTERNOONS. FROM WEDNESDAY NIGHT THROUGH MONDAY. DRY WEST SOUTHWEST FLOW ALOFT TO PREVAIL THROUGH SATURDAY MORNING. MORNING LOW TEMPS SHOULD BE THE COOLEST SO FAR THIS SEASON IN THE HIGH COUNTRY...WITH UPPER 30S POSSIBLE FRIDAY MORNING. OPERATIONAL MODELS NOW BACKING OFF ON THE MONSOON PLUME MOVING BACK INTO THE WHITE MTNS SATURDAY AND SUNDAY. HOWEVER ENSEMBLE MODELS DO SHOW THIS AND WE WILL KEEP THE SLIGHT CHANCE OF TSTORMS GOING FOR NOW. && .AVIATION...FOR THE 12Z PACKAGE...ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BETWEEN KSEZ AND KFLG AS WELL AS BETWEEN KPAN AND KSOW. AREAS OF MVFR-IFR CIGS OVER THE HIGHER TERRAIN ABV 6000 FEET OVER PORTIONS OF NO AZ THROUGH 18Z. AFT 18Z SCT STORMS XPCTD ALONG AND NW OF A LINE FROM KPRC TO K0V7(KAYENTA)AND OVER THE WHITE MOUNTAINS...ISOLD STORM ACTIVITY ELSEWHERE. LOCAL IFR CONDS NEAR STORMS. S TO SW WINDS 18Z- 03Z THIS AFTERNOON AND EVENING 15-20 KTS GUSTING 25-30 KTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...WOLCOTT PUBLIC...DL AVIATION...TEC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 15, 4:34 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 434 AM MST TUE SEP 15 2015 AZZ004>018-037>040-160445- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 434 AM MST TUE SEP 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS AREAS NORTH OF A LINE FROM KAYENTA TO PRESCOTT AND IN SOUTHERN APACHE COUNTY. ELSEWHERE ISOLATED STORM COVERAGE IS FORECAST. A FEW STRONG STORMS WITH HAIL...HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF STORMS IS FORECAST OVER THE NORTHERN HALF OF COCONINO COUNTY WITH A SLIGHT CHANCE ELSEWHERE. EXPECT DRY WEATHER FROM WEDNESDAY NIGHT THROUGH MID DAY SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:21 PM MST | Special Weather Statement | FGZ | Coconino | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.